MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGU454515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aortic Dissection (2491)
Date of Event 05/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that these lots met all pre-release specifications.It is unknown what device has been implanted distally and both devices were investigated.Another device was involved (b)(4).According to the conformable gore® tag® thoracic endoprosthesis instructions for use (ifu), the gore® tag® thoracic endoprosthesis is intended for endovascular repair of all lesions of the descending thoracic aorta.Intervention or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing dissection extension.The safety and effectiveness of the gore® tag® thoracic endoprosthesis have not been evaluated in the following patient etiologies: chronic type b dissections.According to the conformable gore® tag® thoracic endoprosthesis instructions for use (ifu), complications associated with the use of the gore® tag® thoracic endoprosthesis may include but are not limited to dissection and surgical conversion.
 
Event or Problem Description
On (b)(6) 2015, the patient was implanted with conformable gore® tag® thoracic endoprostheses to treat a descending aortic dissection rupture.The dissection started 5-10 cm distal to the left subclavian artery.The devices were placed in the z2 (distal to the left common carotid artery).Patient tolerated the procedure.It was reported that on (b)(6) 2018, an expanding of the chronic type b dissection from (b)(6) 2015 was identified.This chronic type b dissection led to a thoracoabdominal aneurysm and on (b)(6) 2018, the patient underwent an open repair of a thoracoabdominal aortic aneurysm using a 26mm four-branch gelweave graft and additional grafts in the iliac arteries.There was a short segment of normal aorta between the repair and the original procedure where gore devices have been used.On (b)(6) 2018, the abdominal area was washout with exploratory laparotomy, secondary abdominal closure.The patient was discharged from the hospital on (b)(6) 2018 and was doing well.On (b)(6) 2018, follow up computed tomography angiography (cta) showed that the maximum diameter of aortic aneurysm/lesion was 49mm.On (b)(6) 2018, follow up cta showed that the maximum diameter of aortic aneurysm/lesion was 48mm.It is unknown why the dissection was expanding and if it was from an entry tear outside of the area treated by a gore device or it was from a leak.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8380208
Report Number2017233-2019-00116
Device Sequence Number2977688
Product Code MIH
UDI-Device Identifier00733132618200
UDI-Public00733132618200
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/08/2018
Device Catalogue NumberTGU454515
Device Lot Number13886352
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age47 YR
Patient Weight108